Forum

Steroid update!!

Hi all took my steroids this morning bowk!!.. Just got them down and over with yuk!..I’m beginning to feel a big hyped now do I go with it and just behave like a looney or try to relax lol!!. Not looking forward to bed time on the us side I’m working tomorrow doing some bridal hair Ill be like a whirlwind! Also how long before you see Any benefits from these steroids?! Thanks if I cud run I wud be off on a 10 k now but unfortunately dodgy leg says no lol…Emma x

Lucie - the 500mg dose should be taken in one dose…so ALL 5 tablets at once.

Liz

Hi Emma I was on a definite ‘steroid high’ for the first 2 days, where I speed chatted at people (who started to look a wee bit alarmed & back away). On the plus side, I managed to do a fair bit of cleaning which was a bonus! Then a had a bit of a steroid ‘low’ which didn’t last long & was probably to do more with being tired. I had a 5 day course of nasty tasting ones & the neurologist told me they could take up to 10 weeks to feel the full effects, but you should feel a difference well before then. I hope yours work for you. Take Care Jane xx

Ha ha I know what u mean I’m taking before I’ve formed the words in my brain lol!! I talk a lot anyways occupational hazard being a hairdresser!!..did u feel better before 10 weeks please tell me you did!!..it’s optic neuritis so hope it works!..I will be talking my clients to death tomorrow lol! Emma x

I also have a weird feeling in my wrists like I’ve got elastic bands on them wots that about?! Emma x

Well I think I tried initially not to go down the steroid route, so it was 3 months after my symptoms appeared that I took them and I don’t think they are as effective taken late as they would have been if I’d taken them early on. I started to notice a benefit around 4 weeks. I’d had loss of sensation in my fingertips which has now mainly been restored so that’s a good thing. I’ve still got other symptoms but nothing too bad. I’ve heard that steroids can be very effective with optic neuritis, so hopefully you’ll feel the benefit a lot earlier. ‘Elastic band’ around wrist? No idea what that’s about…hopefully it won’t bother you at your work. I’ve a vision of you speed chatting and snipping at hair like Edward Scissorhands! Hope it goes well for you & you quickly recover Jane xx

Ha ha I know and when I tell them I can only see out of one eye properly they will be very afraid! hope they work soon too thanks … Emma x

It’s worth noting that steroids can continue to work for six months so improvements can still be seen later down the line. I certainly saw that xxx

Good god that quite scary as they must be potent things if they’re still in your system 6 months later x

Don’t overdo it Emma, I suffered when I sopped taking them and I’m sure it’s just because I wore myself out on them :slight_smile: I hope you sleep ok :wink: Take it easy hun :slight_smile: Sonia x

Yes they are but if they do the trick then its worth it…for me it was reassuring in a way that they would still be working for that long esp as I didn’t feel aft a few weeks I was as well as I wanted to be despite definitely seeing an improvement. Xxx

I have felt wiped out and fuzzy headed since starting the steroids. Day 3 for me today. I really do hope i notice an imrovement before 10 weeks!

I have some double vision at the moment as well. Does anyone else use a prism to help?

I finished my 5 day couse on August 10th. I do remember the neuro saying they might take a few weeks to work, I’ve yet to see any improvement but fingers crossed it could still happen. Also it now makes sense that if they stay in your system for 6 months, that his warning that it could affect my bone density, might be valid. I couldn’t understand why he was going on about affects on the bones as he never let on about the 6 month thing. Pretty scary that such a short course can be so powerful.

I am like some crazy woman cleaning cupboards And dusting on a sat night jeeze wots my life coming to lol!!..I’m also very Hungary but don’t know wot I want to eat it only seems at night I feel like this I’m on day 2!..also my vision feels worse hoping they work!..Emma x

Wow!! I wish they had affected me like that, I haven’t had the energy to clean as much as I want to as I get exhausted so quickly…all I got was a tomato red face I can’t recall that I was any more hungry than usual. I did find my vision went a bit blurry but that was only for a few minutes at a time, If you feel your vision is adversly affected I’m sure the leaflet said you need to contact your gp. Are you taking the steroids early morning? That was what I was advised as if I was to take them later in the day, I might have trouble sleeping. Hoping they work for you

Just to send some positive vibes your way… I’m on day 4 of a 5 day course of steroids and starting to feel a bit better already… Feeling less drunk and even managed to go to a football match today… hope you feel better soon… X

Thanks Luci it’s no good feeling drunk without the fun before :slight_smile: glad you feel better hope I do soon!..when did u start to notice an improvement? Emma x

Hi Emma

They made me feel so hyper that I turned them down three months later when my GP wanted to give me a second course.

Of course I didn’t have the energy to do anything really useful but I could only sleep for 2 hours at night and was decorating a cake one night until 12.30 am but still couldn’t sleep any better. I also could have talked all 4 legs off a donkey and I’m normally a chatterbox anyway so I’ll leave you to imagine how bad it was :wink: I probably should have taken time off work but couldn’t see the point as I couldn’t rest. However when I finished the course I slept for about 12 hours straight and for the next week I was weepy and sleepy. I don’t think it’s any surprise that I didn’t want to go through that again in a hurry especially when the next relapse didn’t feel quite so severe (and I was also led to believe that they do stay in your system for at least three months).

Anyway, my dodgy leg did improve before I finished the 5 day course and gradually improved over the three months. Unfortunately then the other leg decided to play up … Never a dull moment!

I hope they work quickly for you too. How are you coping with the disgusting taste?

Tracey x

Hi Tracey they are vile!!!..just get them down ASAP the eat my breakfast!.. I’m on 200mg a day a bit lower than normal cause I’ve had them once and ended up in hospital with a kidney infection because they lowered my immune system ! And only had a 100mg a day then so hoping that doesn’t happen again!.. Vowed never to have them again but ON is awful when your visions almost gone!..I had them too for a dodgy leg but didn’t make much difference think it was too late after the attack! This is only my first relapse after being diagnosed with CIS last year think this changes the diagnoses to CDMS now tho! altho I’m on interferons anyways so doesn’t change that!..Emma x

Oh Emma

That sounds like a nasty reaction last time! Luckily I’ve never had a problem with my vision (crosses fingers against jinxing myself) due to MS. I’m exceedingly short-sighted anyway with one lazy eye so perhaps the MS thinks my eyes have enough to contend with?!

Hope you recover soon. It can’t be good being a hairdresser who can’t see lol. However, the endless chatter must cover up nicely at the mo :wink:

Tracey x